miss me! asked in HealthMental Health · 9 years ago

Prozac for OCD? Please read - 1st time posting this type of question..?

I have been super supportive of my husband who has been having trouble with OCD patterns. This only recently developed after suffering a "minor" concussion. He will get stuck on something in his mind, and not trust his better judgment (1st instinct), or he will have to read something OVER and OVER again, or it may involve numbers. There are a lot of triggers that may or may not cause an "episode" - or as he puts it "to trip". We have been working on getting past this for about a year. He began taking Prozac, and continually upped his dosage (with Dr. approval) over 7 months to 80mg, and then he weaned himself off - 100%. He was off the Prozac about 3 months. I did plenty of research on the pill, i know its not an instant effect, and that it is geared for continual usage/treatment - doesn't have the same **BaM** kick in effect like say, Lorazepam, or even Vicoden. I know it is not an instant release type pill - that the more you take now the more you will feel in 40 minutes; I know over time it builds up in your system and continually allows treatment. I have tried to explain this to him. He has began having problems with OCD again, and has began taking 20mg (for about 2.5 weeks now). He is now wanting to up the dosage to 30mg. I wholeheartedly believe that he should wait for the dosage hes on to completely kick in before he goes upping the dosage again... I think it needs a chance to actually work - well really he needs to give it a chance to work before he just ups the dosage. I think he should wait 4-6 weeks before increasing the dosage.

BTW. Before i gave him my opinion of the situation, he told me that even his Dr. wants him to stick with the 20mg...

Does anyone have any advise on how, or what i can say to help him stick with the 20mg? Or maybe any other ideas, or thoughts you may have. I am trying so hard to be supportive... :) Thank you in advance for your kindness.

1 Answer

Relevance
  • Favorite Answer

    Just terrible what happened to him. But it can happen like that from a severe blow to the head. Have him take LUVOX. start out low dose and up it only after 2 or 3 months. Read my website. Dont need to take strong meds like you have listed. Email me if you want to chat. I can offer you much.

Still have questions? Get your answers by asking now.